Cookies on this website
We use cookies to ensure that we give you the best experience on our website. If you click 'Continue' we'll assume that you are happy to receive all cookies and you won't see this message again. Click 'Find out more' for information on how to change your cookie settings.

Combination antimalarial therapy is being explored to delay development of resistance to falciparum malaria. This report describes an unexpected drug-induced hepatitis in a previously healthy young woman exposed to 2 doses of amodiaquine and artesunate. Use of these combinations should be closely monitored.

Original publication

DOI

10.1016/s0035-9203(01)90024-0

Type

Journal

Transactions of the Royal Society of Tropical Medicine and Hygiene

Publication Date

09/2001

Volume

95

Pages

517 - 518

Addresses

Department of Pharmacology, University of Cape Town, Cape Town, South Africa. hivunit@bigfoot.com

Keywords

Liver, Humans, Malaria, Falciparum, Sesquiterpenes, Artemisinins, Amodiaquine, Drug Combinations, Antimalarials, Cross-Over Studies, Adult, Female, Chemical and Drug Induced Liver Injury, Artesunate